MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541028
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 1 year and 8 months after the catheter was inserted, on the night of 11th to 12th of march, the patient woke up at home with clothing soaked in blood.There was a leak from the exit site, bleeding was persistent, and it was difficult to quantify.Clamping was done by paramedics on arrival after about 30 minutes and the patient was transferred to the emergency room.The patient was in stable condition on arrival.The catheter was repaired in the dialysis ward.The patient was in good clinical condition.There was no patient injury.
 
Event or Problem Description
According to the reporter, 1 year and 8 months after the catheter was inserted, on the night of 11th to 12th of march, the patient woke up at home with clothing soaked in blood.There was a leak from the exit site, bleeding was persistent, and it was difficult to quantify.Clamping was done by paramedics on arrival after about 30 minutes and the patient was transferred to the emergency room.The patient was in stable condition on arrival.The catheter was repaired in the dialysis ward on the day of the event.The patient was in good clinical condition.Blood transfusion was not required.Nothing unusual observed on the device before the event occurred.No other products being utilized with the device aside from those used for dialysis.Tego was utilized.There was no luer adapter issue.Chlorhexidine was the cleaning agent used on the device.The wound dressing did not include any cleaning agents or antimicrobial properties.The patient was not responsible for any type of catheter maintenance.The cleaning agent had never switched over the life of the catheter.The cleaning agent had never mixed.The site had never used sepsiderm to clean catheters.There was no protocol change for cleaning agent used recently.The patient themselves did not use any cleaning agent or antibiotic on the catheter.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, 1 year and 8 months after the catheter was inserted, on the night of 11th to 12th of march, the patient woke up at home with clothing soaked in blood.There was a leak from the exit site, bleeding was persistent, and it was difficult to quantify.Clamping was done by paramedics on arrival after about 30 minutes and the patient was transferred to the emergency room.The patient was in stable condition on arrival.A part of the catheter was repaired in the dialysis ward on the day of the event and it still remains in the patient.The patient was in good clinical condition.Blood transfusion was not required.Nothing unusual observed on the device before the event occurred.No other products being utilized with the device aside from those used for dialysis.Tego was utilized.There was no luer adapter issue.Chlorhexidine was the cleaning agent used on the device.The wound dressing didnot include any cleaning agents or antimicrobial properties.The patient was not responsible for any type of catheter maintenance.The cleaning agent had never switched over the life of the catheter.The cleaning agent had never mixed.The site had never used sepsiderm to clean catheters.There was no protocol change for cleaning agent used recently.The patient themselves did not use any cleaning agent or antibiotic on the catheter.There was no patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
CS  20101
MDR Report Key11617520
Report Number3009211636-2021-00078
Device Sequence Number11583278
Product Code MSD
UDI-Device Identifier10884521135499
UDI-Public10884521135499
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number8888541028
Device Catalogue Number8888541028
Device Lot Number1815800078
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer04/13/2021
07/06/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date04/30/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR
Patient Weight70